MAUDE Adverse Event Report: APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2002
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.Patient #(b)(6), pas # (b)(6), index procedure was performed on (b)(6) 2021.X-rays from (b)(6) 2021 (4 weeks post-op) demonstrated that the extender kite angle was at more than 35° which is not within the described surgical technique.Reference dms-5449 rev g2 (surgical technique, page 21, step 26) "the extender angle should be between 5°-15° degrees compared to the mid-c rod." on (b)(6) 2022, during the company's monitoring visit, the following information was captured: "radiograph taken of his spine in pa view shows excellent correction of his spine.However, there is increased angulation between the device and the screws.This is unfortunate position that his implants have migrated significantly.At this point, i do believe we need to move forward with revising his implant in order to reposition it better.This will put less stress on the implant and cause lesser chance of implant breakage".On (b)(6) 2022, the patient was revised due to 'device migration; the kite angle increased since initial implant'.During the revision "the second vertebra screw was removed and upsized to a larger screw.  the 1st vertebra screw remained in place.  the distal screw remained in place.  the original mid-c was explanted and replaced with a new longer mid-c device." post-revision x-rays have not yet been provided.The company's incident rate of extender misalignment is (b)(4).The risk of "extender and mid-c system not properly aligned" has been assessed and found to be acceptable.
 
Event or Problem Description
Patient #(b)(6) index procedure was performed on (b)(6) 2021.On (b)(6) 2022, the patient was revised due to device migration; the kite angle had increased since initial implant.During the revision, "the second vertebra screw was removed and upsized to a larger screw.The 1st vertebra screw remained in place.The distal screw remained in place.The original mid-c was explanted and replaced with a new longer mid-c device.".
 
Additional Manufacturer Narrative
Return analysis: the explanted device was returned to orthopediatrics in (b)(6) and was subjected to cleaning, steam sterilizing, and engineering evaluation.No visible wear was observed on the spherical rings.There were no obvious manufacturing or design defects which contributed to the failure.The wear analysis portion of retrieval and analysis protocol was not conducted because the cause of failure was obviously related to loss of correction.

Brand Name
MID-C 105
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key15408563
Report Number3013461531-2022-00044
Device Sequence Number5895459
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 105
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-02-003-20
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date07/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale